Erdős-Ko-Rado theorem for irreducible imprimitive reflection groups. (English) Zbl 1250.05118

Summary: Let \(\Omega\) be a finite set, and let \(G\) be a permutation group on \(\Omega\). A subset \(H\) of \(G\) is called intersecting if any \(\sigma, \pi \in H\) have at least one point. We show that a maximal intersecting subset of an irreducible imprimitive reflection group \(G(m, p, n)\) is a coset of the stabilizer of a point in \(\{1, \dots, n\}\) provided \(n\) is sufficiently large.


05E10 Combinatorial aspects of representation theory
20C15 Ordinary representations and characters
05D05 Extremal set theory
Full Text: DOI


[1] Ariki S. Representation theory of a Hecke algebra of G(r, p, n). J Algebra, 1995, 177: 164–185 · Zbl 0845.20030
[2] Ariki S, Koike K. A Hecke algebra of (\(\mathbb{Z}\)/r\(\mathbb{Z}\))\(\sim\) n and construction of its irreducible representations. Adv Math, 1994, 106: 216–243 · Zbl 0840.20007
[3] Birkhoff G. Three observations on linear algebra. Univ Nac Tucumán Revista A, 1946, 5: 147–151 · Zbl 0060.07906
[4] Cameron P J, Ku C Y. Intersecting families of permutations. European J Combin, 2003, 24(7): 881–890 · Zbl 1026.05001
[5] Deza M, Frankl P. On the maximum number of permutations with given maximal or minimal distance. J Combin Theory Ser A, 1977, 22: 352–360 · Zbl 0352.05003
[6] Diaconis P, Shahshahani M. Generating a random permutation with random transpositions. Zeit Für Wahrscheinlichkeitstheorie, 1981, 57: 159–179 · Zbl 0485.60006
[7] Ellis D. A proof of the Deza-Frankl conjecture. arXiv: 0807.3118, 2008
[8] Ellis D, Friedgut E, Pilpel H. Intersecting families of permutations. J Amer Math Soc, 2011, 24(3): 649–682 · Zbl 1285.05171
[9] Erdos P, Ko C, Rado R. Intersection theorems for systems of finite sets. Quart J Math Oxford Ser, 1961, 12(2): 313–320 · Zbl 0100.01902
[10] Godsil C, Meagher K. A new proof of the Erdos-Ko-Rado theorem for intersecting families of permutations. European J Combin, 2009, 29: 404–414 · Zbl 1177.05010
[11] Halverson T, Ram A. Murnaghan-Nakayama rules for characters of Iwahori-Hecke algebras of the complex reflection group G(r, p, n). Can J Math, 1998, 50(1): 167–192 · Zbl 0927.20004
[12] James G, Kerber A. The representation theory of the symmetric group. Encyclopedia of Mathematics and its Applications, 1981, 16 · Zbl 0491.20010
[13] Larose B, Malvenuto C. Stable sets of maximal size in Kneser-type graphs. European J Combin, 2004, 25(5): 657–673 · Zbl 1048.05078
[14] Li Y S, Wang J. Erdos-Ko-Rado-type theorems for colored sets. Electron J Combin, 2007, 14(1) · Zbl 1111.05094
[15] Read E W. On the finite imprimitive unitary reflection groups. J Algebra, 1977, 45(2): 439–452 · Zbl 0348.20003
[16] Serre J -P. Linear Representations of Finite Groups. Berlin: Springer-Verlag, 1977
[17] Shephard G C, Todd J A. Finite unitary reflection groups. Can J Math, 1954, 6: 274–304 · Zbl 0055.14305
[18] Wang J, Zhang S J. An Erdos-Ko-Rado-type theorem in Coxeter groups. European J Combin, 2008, 29: 1112–1115 · Zbl 1140.20001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.